Research

Third-Order Nonlinear Dispersive Equations: Shocks, Rarefaction, and Blowup Waves


Reference:

Galaktionov, V. A. and Pohozaev, S. I., 2008. Third-Order Nonlinear Dispersive Equations: Shocks, Rarefaction, and Blowup Waves. Computational Mathematics and Mathematical Physics, 48 (10), pp. 1784-1810.

Related documents:

This repository does not currently have the full-text of this item.
You may be able to access a copy if URLs are provided below. (Contact Author)

Official URL:

http://dx.doi.org/10.1134/S0965542508100060

Abstract

Shock waves and blowup arising in third-order nonlinear dispersive equations are studied. The underlying model is the equation u(t) = (uu(x))(xx) in R x R+. It is shown that two basic Riemann problems for Eq. (0.1) with the initial data S--/+ (x) = -/+ sgnx exhibit a shock wave (u(x, t) = S-(x)) and a smooth rarefaction wave (for S+), respectively. Various blowing-up and global similarity solutions to Eq. (0.1) are constructed that demonstrate the fine structure of shock and rarefaction waves. A technique based on eigenfunctions and the nonlinear capacity is developed to prove the blowup of solutions. The analysis of Eq. (0.1) resembles the entropy theory of scalar conservation laws of the form u(t) + uu(x) = 0, which was developed by O.A. Oleinik and S. N. Kruzhkov (for equations in x is an element of R-N) in the 1950s-1960s.

Details

Item Type Articles
CreatorsGalaktionov, V. A.and Pohozaev, S. I.
DOI10.1134/S0965542508100060
Uncontrolled Keywordsriemann's problem, shock waves, nonlinear dispersive, rarefaction and blowup waves, entropy theory of scalar conservation laws, equations, general theory of partial differential equations
DepartmentsFaculty of Science > Mathematical Sciences
RefereedYes
StatusPublished
ID Code12558
Additional InformationID number: 000262335000006

Export

Actions (login required)

View Item